Louisiana, 2004

Damaging Wind in Louisiana, June 3, 2004

June 3, 2004 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 3, 2:00 PM CST, 22 minutes earlier.

Area forecast discussion, Jun 3, 2:00 PM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
300 PM CDT THU JUN 03 2004

.DISCUSSION...
SCATTERED TSTMS DEVELOPING RAPIDLY THIS AFTERNOON IN THE LOW LEVEL
CONVERGENCE ZONE IN SE LA-COASTAL MS. ISOLATED TSTMS WILL BE POSSIBLE
IN THE FORM OF POSSIBLE LARGE HAIL AND DOWNBURST TYPE WINDS. S/W TROUGH
WHICH TRIGGERED THE WIDESPREAD SHOWERS AND TSTMS LATE LAST NIGHT AND EARLY
THIS MONRING HAS MOVED RAPIDLY SEWD INTO THE GULF. SATELLITE AND
RADAR AT MID-AFTERNOON DOES NOT INDICATE ANY ADDITIONAL S/W TROUGHS
COMING SEWD IN THE NW FLOW TONIGHT WHICH MIGHT BRING NIT-TIME TSTM
ACTIVITY. AS A MATTER OF FACT SOME NVA AND WARMING ALOFT MAY INHIBIT TSTM
ACTIVITY ON FRIDAY AND FRI NIGHT. HOWEVER ADDITIONAL POCKETS OF ENGERGY
OVER THE WEEKEND DTHRU MID-WEEK SHOULD BRING TSTMS ACTIVITY BACK TO
CLIMAT LEVELS OF 30 TO 40 PCT DAILY.

&&

PRELIMINARY POINT NUMBERS...
MCB 66 87 64 88 / 20 10 00 10
BTR 69 88 66 89 / 20 20 10 20
MSY 72 88 72 89 / 20 20 10 20
GPT 69 87 66 87 / 30 20 10 20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
LA AND MS COASTAL WATERS...NONE.

&&

05
(CONCLUSION OF MY CAREER)
Hazardous weather outlook, Jun 3, 10:00 AM CST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT THU JUN 3 2004

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-041100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-
ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
1100 AM CDT THU JUN 3 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THROUGH TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE TODAY AND
ANOTHER LINE OF STORMS IS EXPECTED TO MOVE ACROSS THE AREA AGAIN
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
STRONG THUNDERSTORMS ARE POSSIBLE EACH DAY AFTER FRIDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

05

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Orleans

When
June 3, 2:22 PM CST
Where
Orleans County, (New)lkfrnt Arpt New
Measured
53 kt (61 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
30.050, -90.033

A wind gust of 61 mph was measured at New Orleans Lakefront Airport.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407194.